Results 1 to 3 of 3
Quitting Lexapro Cold Turkey....very worried
  1. #1
    zip022 is offline New Member
    Join Date
    Feb 2012
    Posts
    1

    Default Quitting Lexapro Cold Turkey....very worried

    I have read just about evey thread and I get it , bad Idea to quit cold turkey. But I did and I'm pretty lost. I have been on Lexapro for 20 plus years. Originally was prescribed to help me with quitting smoking. Wellbutrin gave me horrible nightmares. I realized then that I was a more patient mother and human all around, not too flat (stepford) but good, so I just always stayed on them/ I am now 58 and wanted to be drug free...stopped taking hormone pills cold turkey over a year ago and made it. It wasn't easy but got through.

    So here I am today, a month out cold turkey. I want to scream and yell, cry and explode. Am I really depressed or do the side effects of withdrawal take more than a month? I am so sensitive, so impatient even with my dogs. I can't sleep, have hot flashes again. Over all I feel this was a mistake, but what if i don't need the pills, how does anyone know. Please can the withdrawals last this long? If not I wil go back on and call my doc. Of course, I'm another fool who did this without help. I just can't believe it could take over a month to be free of this....in actuality it may be getting worse. I am not suicidal or sad, but quick to get angry and very short fused Oh, please help. Someone else must be old and confused like me?

    Deb

  2. #2
    numbOne is offline Member
    Join Date
    Jan 2010
    Posts
    237

    Default

    Sorry i didnt reply earlier - hope you are doing a better. I am not old and only partially confused like you wrote, also have zero experience with Lexapro, but will answer to you anyway as no one else has:

    Using drugs has numbed your true feelings for years and effected your chemical balance. What you are experiencing is a rush or flood of emotions and you are overwhelmed so naturally more agitated.

    I'll be redundant here and remind you to temper your expectations some as you've been messing with your brains chemsitry for a prolonged duration. It needs time to see if it balances itself back,

    Thats' what i think at least. Hopefully someone with experience will post now.

  3. #3
    Deb228 is offline New Member
    Join Date
    Mar 2012
    Posts
    1

    Default lexapro withdrawal

    Hi Deb,
    I just found this forum, and I'm in the same boat as you. I'm 50 years old, was on Lexapro 20mg for 9 years, gained 30 pounds on it, and decided it was time to get off it. I guess I did it way too quickly. I weaned down to 10 for a month, then 5mg for a few days, and now I've been off for a week. I have completely lost the ability to sleep, have restless legs at night, dizziness, light-headedness, and I'm pretty irritable. But I'm determined to stay off. It's a nasty drug. However, I am going to see my doctor and ask for a trial of trazadone just to help with sleep at night, since I'm exhausted. I haven't noticed anyone else suggesting this, so I'll let you all know if it helps with the insomnia. I definitely don't want to get dependent on a whole new drug, but trazodone for sleep is pretty benign, from all I've seen in my research.

    Best,
    Deb

Similar Threads

  1. Quitting Tramadol Cold Turkey Help!
    By Ready2BMe in forum Need to Talk?
    Replies: 11
    Last Post: 12-06-2017, 07:36 AM
  2. Quitting Sub Cold Turkey Help
    By Misty234 in forum Suboxone Treatment
    Replies: 233
    Last Post: 09-10-2017, 01:49 PM
  3. Quitting Percocet cold turkey
    By Addictednurse in forum Pain Killer Addiction
    Replies: 7
    Last Post: 07-20-2016, 05:41 AM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22